Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 20, NWS Lubbock, TX

November 14, 200824 counties in Texas

NWS Lubbock, TX issued this wind advisory at Nov 14, 2008, 9:59 AM CST for 24 counties in Texas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2008, 9:59 AM CST (15:59 UTC)
Expired
Nov 14, 2008, 5:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 4.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2008-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2008-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 141559
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
959 AM CST FRI NOV 14 2008

...WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON...

.STRONG NORTHERLY WINDS WILL CONTINUE IN THE WAKE OF THIS MORNINGS
COLD FRONTAL PASSAGE. A TIGHT PRESSURE GRADIENT ALONG WITH STRONG
PRESSURE RISES WILL SUPPORT NORTHERLY WINDS OF 25 TO 35 MPH WITH
GUSTS TO 45 MPH. THE WINDS WILL DECREASE THIS EVENING AS THE
PRESSURE GRADIENT DECREASES AND THE DEEP MIXING SUBSIDES WITH THE
LOSS OF INSOLATION.

TXZ021>044-142300-
/O.NEW.KLUB.WI.Y.0020.081114T1600Z-081114T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
959 AM CST FRI NOV 14 2008

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED THROUGH THE AFTERNOON HOURS. THE WINDS WILL SUBSIDE THIS
EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KLUB 142313
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
513 PM CST FRI NOV 14 2008

TXZ021>044-150015-
/O.EXP.KLUB.WI.Y.0020.000000T0000Z-081114T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
513 PM CST FRI NOV 14 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

TODAYS STRONG WIND GUSTS WILL SLOWLY DECREASE THIS EVENING. WIND
GUSTS TO 30 TO 40 MPH WILL CONTINUE UNTIL 6 PM OR 7 PM FOR A FEW
LOCATIONS. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 14, 5:29 AM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Nov 14, 5:29 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
529 AM CST FRI NOV 14 2008

.AVIATION...
POST FRONTAL NORTHERLY WINDS WILL INCREASE TO AROUND 25 KTS AFT
16Z WITH SOME GUSTS AROUND 35 KTS AT BOTH KLBB AND KCDS. WINDS
WILL BEGIN DIMINISHING THRU THE LATE AFTN...DOWN TO AROUND 15 KTS
BY 00Z.

&&

.PREV DISCUSSION... /ISSUED 347 AM CST FRI NOV 14 2008/

SHORT TERM...
THE COLD FRONT AT 09Z HAD ALREADY PUSHED THROUGH THE FAR SOUTHWEST
TEXAS PANHANDLE...EXTENDING FROM NEAR MULESHOE EAST-NORTHEAST TO
MEMPHIS. IN ITS WAKE...NORTH WINDS OF 15 TO 20 MPH WERE COMMON OVER
MOST OF THE PANHANDLES. THE FRONT WILL CONTINUE TO STEADILY MARCH
SOUTH THROUGH THE PRE-DAWN HOURS AND WILL BE THROUGH ALMOST THE
ENTIRE CWFA BY SUNRISE. NORTH WINDS WILL BECOME BLUSTERY THROUGH THE
MID MORNING HRS AS STRONG PRESSURE RISES OCCUR ALONG WITH GOOD LOW
LEVEL MIXING. IN FACT...SFC WINDS MAY FLIRT WITH ADVISORY LEVELS OF
30 MPH FOR A COUPLE OF HRS EITHER SIDE OF 18Z. FOR NOW...THINK
SUSTAINED AVERAGES WILL REMAIN JUST SHY OF ADVISORY CRITERIA.

DAYTIME TEMPS WILL BE A GOOD 10-15 DEGREES COOLER TODAY AS STRONG
COLD AIR ADVECTION CONTINUES THROUGHOUT THE DAY. SHOULD SEE MOSTLY
SUNNY SKIES FOR MOST OF THE DAY BEFORE SOME MID CLOUDS MOVE IN BY
SUNSET. A WIDESPREAD HARD FREEZE WILL OCCUR ON THE CAPROCK TONIGHT
AS TEMPS FALL INTO THE LWR AND MID 20S. OFF THE CAP...TEMPS WILL BE
FM THE UPR 20S TO LWR 30S.

LONG TERM...
ANTICIPATED FRONTAL PASSAGES MONDAY AND WEDNESDAY AND THEIR IMPACTS
ON TEMPERATURES CONTINUE TO HIGHLIGHT THE LONG TERM PERIOD.

A DRY AND COOL PACIFIC NW AIRMASS/SURFACE HIGH WILL TRANSLATE OVER
WEST TEXAS SATURDAY IN THE WAKE OF TODAY/S FROPA. THUS EXPECT
DAYTIME HIGHS TO BE SOME 5 TO 10 DEGREES BELOW SEASONAL NORMS.

DRY NORTHWEST FLOW ALOFT OVER THE ROCKIES/PLAINS IS EXPECTED TO
PERSIST THROUGH THE PERIOD. OCCASIONAL AMPLIFICATION OF THE RIDGE
WEST/TROUGH EAST SYNOPTIC PATTERN WILL PROMOTE INTERMITTENT
INFRINGEMENT OF WESTERN CANADIAN/PAC NW AIRMASSES OVER THE PLAINS.
A FROPA ASSOCIATED WITH ONE SUCH AIRMASS IS EXPECTED TO PRECEDE A
1035MB SURFACE HIGH OVER THE PLAINS MONDAY. THE WEAK FRONT WILL
PROVIDE DAYTIME TEMPERATURES JUST A FEW DEGREES BELOW AVERAGE WITHIN
MODEST UPSLOPE FLOW.

NOTABLE LEE TROUGHING WILL BECOME ESTABLISHED TUESDAY AS THE SAID
SURFACE TRANSLATES EASTWARD IN RESPONSE TO RENEWED BUT PROGRESSIVE
NORTHERN PLAINS SHORTWAVE TROUGHINESS. THIS WILL PROVIDE THE SOUTH
PLAINS WITH DOWNSLOPE BREEZES AND MODERATING TEMPS. SAID UA FEATURE
WILL AMPLIFY THE LARGE SCALE PATTERN WEDNESDAY/THURSDAY ALLOWING
FOR STRONGER 1045MB SURFACE RIDGING INTO THE PLAINS. THUS HAVE
TRENDED TEMPERATURES BELOW GUIDANCE WEDNESDAY AND SOME 10 DEGREES
BELOW SEASONAL AVERAGES THURSDAY BEHIND THE FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        53  23  52  26  67 /   0   0   0   0   0
TULIA         55  25  52  25  67 /   0   0   0   0   0
PLAINVIEW     57  25  53  27  67 /   0   0   0   0   0
LEVELLAND     59  25  54  25  66 /   0   0   0   0   0
LUBBOCK       60  26  53  29  68 /   0   0   0   0   0
DENVER CITY   61  26  55  27  67 /   0   0   0   0   0
BROWNFIELD    61  26  54  27  67 /   0   0   0   0   0
CHILDRESS     63  31  54  30  69 /   0   0   0   0   0
SPUR          62  28  56  31  70 /   0   0   0   0   0
ASPERMONT     64  33  57  31  71 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21/99/99
Hazardous weather outlook, Nov 14, 4:46 AM CST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
446 AM CST FRI NOV 14 2008

TXZ021>044-151100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
446 AM CST FRI NOV 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

NON PRECIPITATION

SUSTAINED NORTHERLY WINDS MAY BRIEFLY EXCEED 30 MPH AT A FEW
LOCATIONS OVER THE OUTLOOK AREA DURING THE MIDDAY AND EARLY
AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.